MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS®, CLOSED MALE LUER; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS®, CLOSED MALE LUER; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH2000S
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation- the investigation is pending.
 
Event or Problem Description
The event occurred on 5/12/2024 and 5/19/2024 involving a spinning spiros®, closed male luer.It was reported that they had two incidents of a spiros cap disconnecting with blinatumomab infusing.It disconnected on the patient end of the spiros.They do not have the lot number for any of the products and staff only saved one spiros.The patient's line became disconnected 3 times during the week of 5/12-5-18 causing 3 bags of immunotherapy to spill and be wasted.Patients received a full dose of therapy with no signs of infection.There was patient involvement and unknown harm reported.
 
Additional Manufacturer Narrative
Received one used ch2000s-c spinning spiros and one used list #unknown extension set for inspection.As received, the spiros was separated from the extension set.The spin feature of the spiros was activated and spinning freely.No spline damage or shear tab anomalies were observed.Residual fluid was observed in the spin feature mechanism.The spiros was functionally and dimensionally tested and met product specifications.The reported complaint of separation can be confirmed.The probable cause is unknown.A device history report (dhr) lot # review could not be conducted because no lot number(s) was/were identified.

Brand Name
SPINNING SPIROS®, CLOSED MALE LUER
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19585104
Report Number9617594-2024-00797
Device Sequence Number14311130
Product Code ONB
UDI-Device Identifier00840619033903
UDI-Public(01)00840619033903
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLINATUMOMAB, MFR UNK.
Patient SexUnknown